Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   Medi Weightloss (http://www.lowcarbfriends.com/bbs/medi-weightloss/)
-   -   Medi and coumadin (http://www.lowcarbfriends.com/bbs/medi-weightloss/682772-medi-coumadin.html)

CT Buckeye 07-13-2010 05:58 AM

Medi and coumadin
 
Hi,

I am just finishing up my 3rd week and am having good results. I have also been on coumadin for about 3 years for blood clotting problems. Coumadin requires monitoring your INR, which is an indication on how thick/thin your blood is. My normal range is between 2 and 3 and it has been normal for over a year. Today I had my first check since I've been on Medi and it was low (1.7). Naturally, my diet has changed dramatically in the last 3 weeks. The effects of coumadin are offset by vitamin K, which is found in green vegetables (spinach, broccolli, kale, etc.), which I haven't consumed much in the last 3 weeks. Also, the supplements don't appear to have any vitamin K. Therefore, it must be the change in diet that lowered my INR.

Has anyone had any experiences with this?
Thanks!

Desert-Rose7 07-13-2010 10:40 AM

Welcome to the group!

I have absolutely no experience with how coumadin and MWL work together, and my advice at this point would be to call your clinic and talk to the doc or NP and ask them. Or your personal physician. I do know that it is a tricky balance, as my Dad had to be on coumadin and he monitored it carefully.

So...check with your clinic and your doc and go by their advice.

Good luck!

Jo

SonoRoo 07-13-2010 05:58 PM

Eat your leafy greens to make sure you get the vitamin K and eat your protein. You'll have to talk to your doc about how often you are having blood pulled for your PT/PTT. They'll need to monitor you closely until you even out. You'll have to go through the closer monitoring once again when you go into maintenance. When I was on coumadin previously I ate a ton of leafy greens and it was enough to alter my PT/PTT.


All times are GMT -7. The time now is 04:52 AM.